Alert archive / Illinois / Flash Flood Warnings in 2008
Flash Flood Warning 3, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Feb 5, 2008, 6:33 PM CST for Ford County, Iroquois County, Illinois; Benton County, Indiana. It was in force for 14 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 5, 2008, 6:33 PM CST (00:33 UTC)
- Expired
- Feb 6, 2008, 8:30 AM CST
- In force
- 14 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ford County, IL, Iroquois County, IL, Benton County, IN
The radar
The Chicago radar (KLOT), 110 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 6, 7:00 AM CST | HEAVY RAIN 2.24 | Boswell, IN | TOTAL RAINFALL FROM 7 AM TUESDAY TO 7 AM WEDNESDAY. |
| Feb 6, 8:00 AM CST | FLOOD | Fowler, IN | MANY COUNTY ROADS REPORTED UNDER WATER. LEVEL ONE EMERGENCY HAS BEEN DECLARED FOR BENTON COUNTY. TRAVEL IS PROHIBITED ON COUNTY ROADS EXCEPT FOR EMERGENCY VEHICLES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 474 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLOT 060039
FFWLOT
ILC053-075-INC007-060630-
/O.NEW.KLOT.FF.W.0003.080206T0033Z-080206T0630Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
633 PM CST TUE FEB 5 2008
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FORD COUNTY IN EAST CENTRAL ILLINOIS...
THIS INCLUDES THE CITIES OF...PIPER CITY...PAXTON...GIBSON CITY...
IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
THIS INCLUDES THE CITIES OF...STOCKLAND...CLAYTONVILLE...WATSEKA...
BENTON COUNTY IN NORTHWEST INDIANA...
THIS INCLUDES THE CITIES OF...LOCHIEL...TALBOT...ATKINSON...
FREELAND PARK...BARCE...WADENA...RAUB...TEMPLETON...DUNNINGTON...
FOWLER...
* UNTIL 1230 AM CST/130 AM EST/...
* AT 612 PM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER
BEGINNING TO COVER THE ROADWAY ON ROUTE 49 JUST SOUTH OF ROUTE 24
IN IROQUOIS COUNTY. RADAR ESTIMATES THAT BETWEEN ONE HALF AND ONE
INCH OF RAIN HAS FALLEN ACROSS THE AREA THIS EVENING IN
ASSOCIATION WITH SHOWERS AND THUNDERSTORMS...WITH AN ADDITIONAL
HALF INCH TO ONE INCH OF RAIN POSSIBLE THROUGH MIDNIGHT. THE
COMBINATION OF THIS RAINFALL...ADDITIONAL RECENT HEAVY RAIN...AND
RECENT SNOWMELT WILL CONTRIBUTE TO FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHELDON...
ONARGA...MILFORD...GILMAN...CLIFTON...BUCKLEY AND ASHKUM
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE. DO NOT UNDERESTIMATE THE POWER OF
FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY
CARRY AWAY YOUR VEHICLE.
LAT...LON 4049 8790 4040 8795 4040 8845 4060 8845
4063 8823 4095 8821 4100 8753 4074 8754
4074 8712 4048 8711
TIME...MOT...LOC 0033Z 180DEG 0KT 4059 8795
$$
MARSILI1 follow-up statement
000
WGUS53 KLOT 060436
FFWLOT
ILC053-075-INC007-061430-
/O.EXT.KLOT.FF.W.0003.000000T0000Z-080206T1430Z/
/00000.0..000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1027 PM CST TUE FEB 5 2008
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
FORD COUNTY IN EAST CENTRAL ILLINOIS...
THIS INCLUDES THE CITIES OF...PIPER CITY...PAXTON...GIBSON CITY...
IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
THIS INCLUDES THE CITIES OF...STOCKLAND...CLAYTONVILLE...WATSEKA...
BENTON COUNTY IN NORTHWEST INDIANA...
THIS INCLUDES THE CITIES OF...LOCHIEL...TALBOT...ATKINSON...
FREELAND PARK...BARCE...WADENA...RAUB...TEMPLETON...DUNNINGTON...
FOWLER...
* UNTIL 830 AM CST WEDNESDAY/930 AM EST WEDNESDAY/...
* AT 1024 PM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING WAS OCCURRING ACROSS BENTON COUNTY. FAST FLOWING WATER
ACROSS ROADWAYS WAS BEING REPORTED.
IN ADDITION...RADAR ESTIMATES THAT 1 AND A HALF TO 2 INCHES OF
RAIN HAS FALLEN THIS EVENING ACROSS THE WARNING AREA.
RAIN IS EXPECTED TO DIMINISH AFTER MIDNIGHT...HOWEVER...RUNOFF
WILL CONTINUE FOR MUCH OF THE OVERNIGHT HOURS AND THERE IS A
THREAT OF MORE RAIN DEVELOPING TOWARD MORNING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUCKLEY...
SHELDON...ONARGA...MILFORD...GILMAN...CLIFTON AND ASHKUM
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 4049 8790 4040 8795 4040 8845 4060 8845
4063 8823 4095 8821 4100 8753 4074 8754
4074 8712 4048 8711
TIME...MOT...LOC 0427Z 180DEG 0KT 4059 8795
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Feb 5, 6:26 PM CST, 7 minutes earlier.
Area forecast discussion, Feb 5, 6:26 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO IL
626 PM CST TUE FEB 5 2008
.DISCUSSION...
329 PM CST
PLENTY OF CONCERNS FOR THIS FORECAST...WITH WINTER STORM AND HEAVY
SNOW POTENTIAL AND FLOOD POTENTIAL ACROSS THE SOUTH.
WATER VAPOR IMAGERY THIS AFTERNOON INDICATES UPPER TROUGH MOVING
INTO THE CENTRAL AND SOUTHERN PLAINS WITH WELL DEFINED SHORT WAVE
MOVING ACROSS NORTH TEXAS/OKLAHOMA. AT 19Z...SURFACE LOW WAS
LOCATED ACROSS SOUTHWEST MISSOURI WITH STRONG SURFACE PRESSURE
FALLS ACROSS NORTHERN MISSOURI. STRENGTHENING LOW LEVEL FLOW IN
ADVANCE OF THIS UPPER TROUGH AND STRONG ISENTROPIC LIFT/LOW LEVEL
THETA-E ADVECTION HAS PROMOTED EXPANSIVE PRECIP SHIELD FROM
EASTERN IOWA INTO CENTRAL ILLINOIS. THIS PRECIP WILL OVERSPREAD
NORTHERN ILLINOIS AND NORTHWEST INDIANA THIS EVENING. DISSIPATING
DRY MID LEVEL LAYER WILL LIKELY ALLOW FOR ENOUGH COOLING ALOFT TO
KEEP PRECIP MAINLY IN THE FORM OF SNOW ACROSS FAR NORTHERN ILLINOIS
TONIGHT...WITH A MIX RAIN/SLEET/SNOW FURTHER SOUTH IN THE INTERSTATE
88 CORRIDOR..TRANSITIONING TO ALL RAIN SOUTH OF INTERSTATE 80. DID
MAINTAIN MENTION OF THUNDER ACROSS THE FAR SOUTH WITH ENOUGH
ELEVATED INSTABILITY BASED ABOVE LOW LEVEL INVERSION TO WARRANT A
MENTION OF THUNDER.
IN TERMS OF EVOLUTION OF THIS SYSTEM TONIGHT INTO WEDNESDAY...GFS
SEEMS TO HAVE COME AROUND TO WRF/NAM IDEA OF A SLOWER DEEPER
SOLUTION WITH GFS NOW ALSO INDICATING SECONDARY SURFACE LOW
DEVELOPMENT OVERNIGHT IN RESPONSE TO STRONG MID/UPPER LEVEL FORCING.
GIVEN THIS DEEPER SLOWER IDEA...PRECIP TYPE SHOULD REMAIN ALL RAIN
ACROSS FAR SOUTHEAST INTO BENTON COUNTY INDIANA. ACROSS THE CHICAGO
METRO AREA...A MIX OF RAIN/SLEET/SNOW WILL BECOME ALL SNOW BY LATE
EVENING. STRENGTH OF LOW LEVEL WARM LAYER SHOULD ALSO SUPPORT PERIOD
OF FREEZING RAIN THIS EVENING SOUTH OF THE CHICAGO METRO AREA BEFORE
PRECIP CHANGES TO ALL SNOW OVERNIGHT. SNOW WILL LIKELY BECOME HEAVY
LATER EARLY THIS EVENING GIVEN STRENGTH OF ISENTROPIC ASCENT...WITH
PRESENT INDICATIONS THAT A TEMPORARY LULL IN PRECIP COVERAGE IS
POSSIBLE MAINLY SOUTH OF INTERSTATE 80 LATE TONIGHT WITH DRY SLOT
MOVING INTO THE AREA...BUT EXPECTING HEAVY SNOW TO CONTINUE FROM
NORTH CENTRAL ILLINOIS INTO THE NORTHWEST SUBURBS OF CHICAGO AS
DEFORMATION BAND BECOMES TO TAKE SHAPE. DEFORMATION BAND WILL TRACK
WEST TO EAST ACROSS THE FORECAST AREA TOMORROW MORNING...WITH SNOW
DECREASING IN INTENSITY DURING THE AFTERNOON TOMORROW. HAVE MADE
ONLY MINOR TWEAKS TO GOING SNOWFALL FORECAST. STORM TOTAL SNOW
ACCUMULATIONS OF AROUND A FOOT OR MORE APPEAR TO BE A POSSIBILITY
ACROSS FROM FAR NORTH CENTRAL RFD INTO THE NORTHERN WHERE
DEFORMATION FORCING/MID LEVEL FRONTOGENESIS WILL BE MAXIMIZED.
AMOUNTS SHOULD TAPER SOUTHWARD WITH GENERALLY 5 TO 9 INCHES FROM
CHICAGO TO MENDOTA...AND 2 TO 5 INCH ACCUMULATIONS FROM MUCH OR
NORTHWEST INDIANA INTO THE PONTIAC AREA. DID ADD ONE ROW OF COUNTIES
SOUTHWARD OF THE ORIGINAL WINTER STORM WARNING TO INCLUDE
WILL/GRUNDY/KENDALL/LA SALLE COUNTIES. DID ALSO EXPAND WINTER
WEATHER ADVISORY SOUTHWARD TO INCLUDE NEWTON AND JASPER COUNTIES IN
NORTHWEST INDIANA. WINDS WILL ALSO BECOME A CONCERN LATER TONIGHT
WITH GUSTS TO 30 MPH POSSIBLE CREATING BLOWING AND DRIFTING SNOW AND
CERTAIN TRAVEL HEADACHES FOR THE MORNING COMMUTE.
IN ADDITION TO THE HEAVY SNOW...ADDITIONAL TOTAL LIQUID AMOUNTS OF 1
TO 2 INCHES ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA WILL
LIKELY CREATE HYDROLOGY ISSUES AND FLOODING OF STREAMS AND LOW LYING
AREAS. WILL CONTINUE WITH FLOOD WATCH FOR AREAS SOUTH OF INTERSTATE
80 THROUGH WEDNESDAY EVENING.
OTHERWISE...WEAK UPPER RIDGING WILL BUILD INTO NORTHERN ILLINOIS
TOMORROW NIGHT ALTHOUGH DO HAVE SOME CONCERNS THAT LOW CLOUDS WILL
LINGER THROUGH THE NIGHT. MIN TEMP FORECAST TOMORROW NIGHT BE HIGHLY
DEPENDING ON THIS SKY COVER...AND IF ARE ABLE TO DEVELOP SOME BREAKS
WITH NEW SNOW COVER MAY HAVE TO ADJUST MINS DOWN A BIT. DID MAINTAIN
CHANCE OF LIGHT SNOW THURSDAY WITH NEXT SHORT WAVE TROUGH DIGGING
INTO THE WESTERN GREAT LAKES FROM THE NORTHERN PLAINS.
IN TERMS OF EXTENDED...ONLY CHANGE MADE WAS TO DROP WEEKEND
TEMPERATURES WITH MODELS NOW INTO BETTER AGREEMENT IN ARCTIC AIR
MASS OVERSPREADING THE AREA ON SATURDAY.
MARSILI
&&
.AVIATION...
625 PM CST
RE 00Z TAFORS...UPPER TROUGH AXIS EARLY THIS EVENING OVER THE
CENTRAL AND SOUTHERN HIGH PLAINS WITH MAIN MID LEVEL LOW OVER
SOUTH CENTRAL KS AND A COUPLE OF SHORT WAVES LIFTING NORTHEAST OUT
OF THE UPPER TROUGH. FIRST SHORT WAVE IS MOVING OVER SOUTHEAST IA
AND WEST CENTRAL IL WITH A SECOND ONE MOVING ACROSS CENTRAL MO.
LINE BETWEEN LIQUID AND MIXED/SOLID PRECIPITATION CURRENTLY FROM
MKG TO ORD TO DVN WITH ACARS SOUNDINGS FROM ORD SHOWING WARM LAYER
UP TO +2C BETWEEN 900 AND 800 MB. DEEPER COLD AIR STARTS TO GET PULLED
DOWN ACROSS NORTHERN IL THIS EVENING ON INCREASING LOW LEVEL FLOW
AS MAIN SURFACE LOW AND 850 MB CIRCULATION MOVE NORTHEAST INTO
CENTRAL IL. THIS WILL RESULT IN PRECIPITATION TRANSITION LINE
SHIFTING FURTHER SOUTH WITH TIME TONIGHT.
MODELS SUGGEST TWO PERIODS OF MORE INTENSE SNOWFALL. FIRST
STARTING MID TO LATE EVENING AS MO SHORT WAVE CONTINUES
NORTHEASTWARD AND DEVELOPING COUPLED UPPER JET STRUCTURE MOVES
OVER THE REGION. SECOND MAX IN VERTICAL VELOCITY FROM MID MORNING
TO EARLY AFTERNOON WED AS UPPER LOW CROSSES THE MS RIVER.
WOULD EXPECT SURFACE WINDS TO BACK WITH THE SURFACE LOW MOVING
EAST NORTHEAST ACROSS IL TONIGHT BUT WILL REMAIN OUT OF THE
NORTHEAST THROUGH MIDDAY WED AS THE LOW REFORMS IN IND WED MORNING
CLOSER TO THE MID AND UPPER LOWS. ONCE THE MID-UPPER LOW REACHES
THE IND-MI BORDER LATER IN THE AFTERNOON THE WINDS WILL TURN TO
THE NORTH.
TRS
&&
.MARINE...
308 PM CST
A LOW WILL MOVE FROM OKLAHOMA TO EASTERN INDIANA TONIGHT. THIS
LOW WILL INTENSIFY BECAUSE THERE IS A STRONG UPPER AIR TROUGH
MOVING INTO THE LOWER GREAT LAKES. THIS LOW WILL CAUSE THE WIND TO
REACH GALE FORCE LATE TONIGHT AND EARLY WEDNESDAY MORNING. BY
MIDNIGHT EARLY THURSDAY MORNING THE LOW IS FORECAST TO BE OVER
NORTHERN PENNSYLVANIA. THE WIND WILL BECOME NORTHWEST AND DECREASE
IN SPEED THURSDAY.
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WINTER STORM WARNING UNTIL 6 PM CST WEDNESDAY FOR ILZ003>006-008-
010>014-019>022.
FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ILZ019-021>023-032-033-
039.
WINTER WEATHER ADVISORY UNTIL 6 PM CST WEDNESDAY FOR ILZ023-032.
IN...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR INZ001-002-010-011-019.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT CST
WEDNESDAY NIGHT FOR INZ001-002-010-011.
LM...GALE WARNING FROM 3 AM TO 6 PM CST WEDNESDAY FOR LMZ740>745-777-
779.
&&
WFO LOTHazardous weather outlook, Feb 5, 5:30 PM CST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 530 PM CST TUE FEB 5 2008 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 062300- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 530 PM CST TUE FEB 5 2008 /630 PM EST TUE FEB 5 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. A WINTER STORM WILL AFFECT NORTHERN ILLINOIS AND NORTHWEST INDIANA TONIGHT INTO WEDNESDAY MORNING. A MIX OF RAIN...SLEET...AND SNOW THIS EVENING WILL GRADUALLY BECOME ALL SNOW ACROSS NORTHEAST ILLINOIS TONIGHT. SNOW WILL BE HEAVY AT TIMES TONIGHT IN WEDNESDAY MORNING BEFORE TAPERING OFF WEDNESDAY AFTERNOON. TOTAL SNOW ACCUMULATION OF A FOOT MORE IS POSSIBLE ACROSS FAR NORTH CENTRAL ILLINOIS INCLUDING THE ROCKFORD AREA EXTENDING EASTWARD INTO THE NORTHERN SUBURBS OF CHICAGO BY WEDNESDAY AFTERNOON. FURTHER SOUTH...TOTAL ACCUMULATIONS IN THE 5 TO 9 INCH RANGE ARE EXPECTED FROM DOWNTOWN CHICAGO TO AURORA TO MENDOTA TAPERING TO 1 TO 4 INCHES SOUTH OF A PONTIAC TO KANKAKEE LINE. IN ADDITION TO THE HEAVY SNOW...NORTHEAST WINDS WILL INCREASE TO 15 TO 30 MPH BY LATE EVENING RESULTING IN BLOWING AND DRIFTING SNOW OVERNIGHT INTO WEDNESDAY MORNING. VERY HAZARDOUS TRAVEL CONDITIONS ARE ANTICIPATED FOR THE MORNING RUSH HOUR ON WEDNESDAY. ONE TO TWO INCHES OF LIQUID EQUIVALENT PRECIPITATION IS EXPECTED TONIGHT INTO WEDNESDAY MORNING. THIS PRECIPITATION COMBINED WITH RECENT HEAVY RAINFALL AND MELTING SNOW WILL RESULT IN FLOODING OF LOW LYING AREAS...STREAMS...AND RIVERS...ESPECIALLY SOUTH OF INTERSTATE 80 AND INCLUDING LOCATIONS ALONG THE KANKAKEE RIVER. THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING SOUTH OF INTERSTATE 80. LOCALIZED ICE JAM FLOODING WILL CONTINUE ALONG PORTIONS OF THE ROCK AND KANKAKEE RIVERS. CONTINUED SNOW MELT ACROSS THE AREA... AS WELL AS MORE RAIN AND SNOW MAY LEAD TO RISES ON AREA RIVERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SNOW AND BLOWING SNOW WILL CONTINUE THROUGH MUCH OF THE DAY WEDNESDAY...ENDING BY LATE AFTERNOON OR EARLY EVENING. THERE IS A CHANCE OF MORE SNOW ON THURSDAY. LOCALIZED ICE JAM FLOODING IS LIKELY TO CONTINUE ALONG PORTIONS OF THE ROCK AND KANKAKEE RIVERS. CONTINUED RUNOFF FROM SNOW MELT AND RAINFALL WILL LIKELY LEAD TO ADDITIONAL RISES ON RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT BUT REPORTS OF SNOWFALL AND PRECIPITATION AMOUNTS WILL BE APPRECIATED. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-062300- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 530 PM CST TUE FEB 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NORTHEAST GALES TO 35 KNOTS ARE POSSIBLE LATE TONIGHT INTO WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NORTHEAST GALES TO 35 KNOTS ARE EXPECTED WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-062300- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 530 PM CST TUE FEB 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NORTHEAST WINDS ARE EXPECTED TO INCREASE TO GALES TO 35 KNOTS OVERNIGHT TONIGHT OVER THE SOUTH HALF OF LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GALE FORCE WINDS ARE EXPECTED TO CONTINUE OVER THE SOUTH HALF OF LAKE MICHIGAN THROUGH WEDNESDAY AFTERNOON. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
In the hours before
Local storm report, Feb 5, 3:42 PM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
342 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM SNOW 4 W HUNTLEY 42.17N 88.50W
02/05/2008 M0.8 INCH MCHENRY IL TRAINED SPOTTER
SNOW STARTED AT 205 PM. AT 228 IT STARTED SNOWING HEAVILY
WHICH IT IS STILL DOING.
&&
CMOTTLocal storm report, Feb 5, 5:01 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
501 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM SNOW OREGON 42.01N 89.34W
02/05/2008 M2.0 INCH OGLE IL TRAINED SPOTTER
2 INCHES OF SNOW FELL BY 445 PM
&&
CMOTTLocal storm report, Feb 5, 5:03 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
503 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM SNOW ROCKFORD 42.27N 89.06W
02/05/2008 M2.0 INCH WINNEBAGO IL TRAINED SPOTTER
2 INCHES OF SNOW FELL BY 445.
&&
CMOTTLocal storm report, Feb 5, 5:18 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
518 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM SNOW 2 NE GURNEE 42.40N 87.91W
02/05/2008 M1.0 INCH LAKE IL TRAINED SPOTTER
1 INCH IN THE PAST 90 MINUTES. LIGHT RAIN STARTED AT 145
PM TURNED TO SLEET AT 245 PM AND THEN TURNED TO SNOW AT
300 PM. MEASURMENT WAS TAKEN AT 430 PM. AT 445 PM SNOW
TURNED TO RAIN/SLEET/FREEZING RAIN COMBINATION.
&&
CMOTTThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 9:21 AM CST | River Flood Warning | LOT | Livingston | 43 hr |
| Feb 5, 7:45 PM CST | Flash Flood Warning | LOT | Jasper, Newton | 12 hr |
Nearby
Flash Flood Warnings in Illinois, 2008Flash Flood Warnings in Indiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.